MAUDE Adverse Event Report: CONMED ELECTROSURGERY ULTRACLEAN 4" BLADE WITH EXTENDED INSULATION; ULTRACLEAN BLADE ELECTRODE

CONMED ELECTROSURGERY ULTRACLEAN 4" BLADE WITH EXTENDED INSULATION; ULTRACLEAN BLADE ELECTRODE
Catalog Number 139112EXT
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conmed corporation received one (1) "unopened" packages containing the ultraclean 4" blade with extended insulation for evaluation.Visual examination of the returned package found partial seal disruption occurring in the final manufacturing seal.The device was transferred to packaging engineering for evaluation and testing.The device was confirmed that the seal failed the dye leak test on (b)(6) 2016.This open seal most probably was manufacturing operator error for there was a crease in the final manufacturing seal missed on inspection.This lot was manufactured on 25-jun-2015.A review of the device history record for this lot found no ncrs and no note of discrepancies during the manufacturing process.(b)(4).The reported packaging anomaly was obvious to the distributor and therefore prompted the return of the device for evaluation and replacement.To date, there have been no serious injuries or death related to this reported problem.Nonetheless, to prevent future recurrences, an investigation has been opened to address this issue.This device was manufactured prior to any corrective action implementation.As with all medical devices, examination of packaging occurs multiple times prior to use (shipping/receiving, distribution, storage and prior to use).In addition, good clinical practice would include examination and verification of the product and its original packaging to ensure both are intact.If the product and its packaging have been opened/damaged or altered, do not use the product and contact the manufacturer immediately.
 
Event or Problem Description
The distributor in (b)(4) reported that during receiving and inspection of incoming products, one (1) package containing ultraclean 4" blade with extended insulation was discovered with "insufficient heat seal".The returned device exhibited partial seal disruption in the sterile barrier seal.In this instance, there was no patient involvement with this reported problem, as the packaging anomaly was discovered during inspection at the distributor facility prior to distribution to an end-user.

Brand Name
ULTRACLEAN 4" BLADE WITH EXTENDED INSULATION
Common Device Name
ULTRACLEAN BLADE ELECTRODE
Manufacturer (Section D)
CONMED ELECTROSURGERY
14603 east fremont avenue
centennial CO 80112
MDR Report Key5703023
Report Number3007305485-2016-00064
Device Sequence Number250966
Product Code GEI
UDI-Device Identifier10653405034773
UDI-Public(01)10653405034773(17)200623(30)50(10)201506254
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K991855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2020
Device Catalogue Number139112EXT
Device Lot Number201506254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2016
Initial Report FDA Received Date06/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1